MAUDE Adverse Event Report: MODERN MEDICAL EQUIP MFG LTD PLUMEPEN ELITE SURGICAL SMOKE EVAC PENCIL, 10FT TUBING,QTY20; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MODERN MEDICAL EQUIP MFG LTD PLUMEPEN ELITE SURGICAL SMOKE EVAC PENCIL, 10FT TUBING,QTY20; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number PLP2020
Medical Device Problem Code Device Remains Activated (1525)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 12/08/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The sales representative reported on behalf of the customer, that the plp2020, plumepen elite surgical smoke evac pencil, 10ft tubing was being used during a total knee replacement procedure on 08dec23 when it was reported ¿it was "using a plumepen elite and the buttons stuck and did not turn off.Ended up burning the patient multiple times.¿.Further assessment answers were requested of the reporter and a good faith effort was completed; however, the reporter has not responded to our attempts for information.The procedure was completed without the use of an alternate device, and the current status of the patient was reported as ¿doing ok but does have burns on them.¿.There was no report of medical intervention or extended hospitalization to the patient or user.This report is being raised on reported injury due to the unknown degree of patient burn.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.H3 other text : device not yet received.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device has not been returned to date and no photographic evidence was provided.Therefore, the reported event cannot be verified.A two-year lot history review shows this is the only event for this lot number and failure mode.A device history record review was requested from the manufacturer, and no indication of abnormalities was communicated.A two-year review of complaint history revealed there has been a total of 16 complaints, regarding 16 devices, for this device family and failure mode.During this same time frame 4,369,140 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.000004.Per the instructions for use, the user is advised to place active accessories in a holster or in a clean, dry, non-conductive and highly visible area away from the patient when not in use.Inadvertent contact with the patient may result in burns.The electrode tip may remain hot enough to cause burns after the current has been de-activated.The plumepen elite is a monopolar electrode, the use of a dispersive electrode is required to prevent burns/injury to patient.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
PLUMEPEN ELITE SURGICAL SMOKE EVAC PENCIL, 10FT TUBING,QTY20
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MODERN MEDICAL EQUIP MFG LTD
unit a, 10/f mai wah ind bldg
1-7 wah sing street
kwai chung, nt
HK 
Manufacturer (Section G)
MODERN MEDICAL EQUIP MFG LTD
unit a, 10/f mai wah ind bldg
1-7 wah sing street
kwai chung, nt
HK  
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key18448767
Report Number1320894-2024-00004
Device Sequence Number20724705
Product Code GEI
UDI-Device Identifier10845854061282
UDI-Public(01)10845854061282(17)251106(10)MM20221113
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K230547
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/06/2025
Device Catalogue NumberPLP2020
Device Lot NumberMM20221113
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2023
Supplement Date Received by Manufacturer01/30/2024
Initial Report FDA Received Date01/04/2024
Supplement Report FDA Received Date02/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient EthnicityNon Hispanic